What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 26, 5:42 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 5:42 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
642 PM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 245 PM CDT Wed Jun 26 2024
Current water vapor imagery shows an upper-level high pressure
system centered over southern New Mexico. This feature should
meander to the east through the period, causing northerly flow aloft
to become calm and variable by Thursday afternoon. Increasing
subsidence from the nearby subtropical high should help to produce
hot daytime temperatures across the forecast area today, with
widespread 100+ degree F highs expected. With backed southeasterly
flow helping to sustain surface moisture this afternoon, heat index
values above 105 have already been observed, and a Heat Advisory is
in effect until 8pm for the Rolling Plains and far southeastern
TXPH. If you plan to be active outdoors this afternoon and evening,
drink plenty of fluids and make sure to take frequent breaks.
This afternoon and evening, there are two areas of focus for the
potential for thunderstorm development. First, surface troughing and
an uncapped environment should allow for convective initiation in
eastern NM later this afternoon. Depending on the placement of these
storms, NNW steering flow could allow isolated thunderstorms to
propagate into the western South Plains or far southwest TXPH this
afternoon and evening. Also, a diffuse surface boundary is currently
located across the northern half of the forecast area. A high-based
Cu field is evident on visible satellite along this area of
convergence, but storm development here is far from certain.
Isolated TS PoPs have been added for this afternoon and evening
along the boundary. Inverted-v soundings with ample CAPE near CDS
demonstrate that if storms develop across the far southern TXPH,
strong to severe wind gusts of 50-60 mph are possible. Storms should
diminish overnight, but the far southwest TXPH may still see an
isolated thunderstorm after midnight. Tomorrow's forecast is
expected to be quieter, with no mentionable PoPs through the
afternoon and early evening.
With the upper-level high continuing to dominate tomorrow, expect
hot temperatures across the forecast area. Morning lows will be
mild, and high temperatures are expected to be in the upper 90s and
low 100s, with the hottest temps off the Caprock.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 245 PM CDT Wed Jun 26 2024
The ridge will continue to flatten Friday, centered just south of
the forecast area stretching from Baja Cali to Mississippi.
Meanwhile, the upper trough responsible for flattening the ridge
will be pushing eastward across the Plains. Thus, flow aloft will
remain nearly zonal with generally weak westerly winds at 500mb.
Despite modest low level moisture and dewpoints in the upper 50s
with southerly surface winds, temperature are progged to be very hot
in the triple digits (between 100-105 degrees) across nearly the
entire forecast area. A few cumulus clouds may bubble Friday
afternoon, but the better flow and moisture aloft will be to the
north with the associated trough axis. A few storms may develop
along the higher terrain in eastern New Mexico, but with weak flow
aloft and a lack of any true instability, any storms that develop
will struggle to maintain strength into the western South Plains.
Saturday will feature increased precipitation chances, but there
remains uncertainty in the coverage and chances for rain due to
several factors. First, models are trending towards the ridge
building slightly northward as the trough in the Plains continues to
swing across the Midwest with stronger subsidence over the forecast
area, which could limit the storm potential. In addition, the
moisture wrapping around the western periphery of the ridge will be
placed just west and north of the area. The passing trough will give
way to lee cyclogenesis across eastern Colorado, which will deepen
as it's pushed southward into the Texas Panhandle during the daytime
hours Saturday. Model solutions vary on the exact movement and
placement of this surface low Saturday, which may heavily play a
role in a zone for surface convergence and the greater precipitation
chances. Upper 50s dewpoints and very warm temperatures in the 90s
ahead of the very weak frontal boundary will still give way to the
potential for some isolated to scattered thunderstorms ahead of the
surface boundary. Once again storm maintenance will be an issue with
weak flow aloft, despite MLCAPE values in excess of 1000-1500 J/kg
and shear of 15 to 20 knots. Any storm that develops will likely
remain pulse-like with a few strong wind gusts and small hail
possible.
The upper high will continue to spin over North Texas through early
next week with continued hot temperatures in the upper 90s across
the Caprock and lower triple digits (near Heat Advisory criteria)
off the Caprock. Mostly dry conditions will remain with the better
midlevel moisture axis around the high pressure to the west in New
Mexico and north across the Texas Panhandle. Hope for the return of
precipitation is not over though as chances increase by mid-to-late
next week as the pattern shifts aloft and the upper ridge starts to
slide eastward with the potential return of southwesterly flow
aloft.
&&
.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Wed Jun 26 2024
Isolated TSRA looks to affect only KCDS through 27/01Z or so and
have included a VCTS for current convection near there. KPVW has
an outside shot at TSRA until around 27/03Z but confidence is not
high at all on that happening and have left out. Otherwise, TAFs
are VFR through 28/00Z. There is almost no signal for another
repeat of afternoon convection on Thursday. JW
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for TXZ024>026-031-032-
037-038-043-044.
&&
SHORT TERM...DF
LONG TERM....11
AVIATION...13
Hazardous weather outlook, Jun 26, 7:05 PM CST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
805 PM CDT Wed Jun 26 2024
TXZ021>044-280115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
805 PM CDT Wed Jun 26 2024
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.
.DAY ONE...Tonight.
Isolated to scattered thunderstorms, mainly across the far southern
Texas Panhandle, will continue to weaken through the remainder of
the evening hours and diminish before midnight. Until then, a few
strong thunderstorms could produce wind gusts to 55 mph and some
briefly heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat index values of 105 to 108 will be possible across the extreme
southeastern Texas Panhandle and portions of the Rolling Plains
Thursday through Saturday.
Chances for late-afternoon and evening thunderstorms remain in the
forecast for portions of the extreme southern Texas Panhandle, South
Plains and Rolling Plains Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
JW
In the hours before
Special weather statement, Jun 26, 4:18 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
518 PM CDT Wed Jun 26 2024
TXZ026-262245-
Childress TX-
518 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHILDRESS COUNTY
THROUGH 545 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm near
Childress. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Childress and Tell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3431 10025 3432 10042 3449 10042 3454 10033
3442 10017
TIME...MOT...LOC 2218Z 042DEG 4KT 3443 10032
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
23Special weather statement, Jun 26, 4:24 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Lubbock TX
524 PM CDT Wed Jun 26 2024
TXZ022-028-029-262300-
Castro TX-Lamb TX-Hale TX-
524 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HALE...SOUTHEASTERN
CASTRO AND NORTHEASTERN LAMB COUNTIES THROUGH 600 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hart, moving southwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olton and Hart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3437 10200 3431 10200 3431 10197 3430 10196
3417 10216 3442 10230 3447 10205
TIME...MOT...LOC 2223Z 064DEG 4KT 3436 10209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
23Special weather statement, Jun 26, 4:47 PM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Lubbock TX
547 PM CDT Wed Jun 26 2024
TXZ026-262315-
Childress TX-
547 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHILDRESS COUNTY THROUGH
615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Kirkland, or 12 miles northeast of Childress, moving
southwest at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Childress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3434 10022 3458 10037 3465 10006 3455 10000
3447 10000
TIME...MOT...LOC 2247Z 063DEG 6KT 3455 10009
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
23Special weather statement, Jun 26, 6:44 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Lubbock TX
744 PM CDT Wed Jun 26 2024
TXZ021-027-270115-
Bailey TX-Parmer TX-
744 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAILEY AND
SOUTHWESTERN PARMER COUNTIES THROUGH 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lariat, or 10 miles northwest of Muleshoe. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Camp, Progress, Oklahoma Lane, and Lariat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3446 10270 3418 10279 3421 10302 3448 10299
TIME...MOT...LOC 0043Z 095DEG 2KT 3434 10287
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
23Special weather statement, Jun 26, 7:05 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Lubbock TX
805 PM CDT Wed Jun 26 2024
TXZ021>023-027-028-270130-
Bailey TX-Swisher TX-Castro TX-Parmer TX-Lamb TX-
805 PM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT BAILEY...PARMER...CASTRO...
NORTHWESTERN SWISHER AND NORTHWESTERN LAMB COUNTIES THROUGH 830 PM
CDT...
At 801 PM CDT, Doppler radar was tracking strong thunderstorms
across the southwest Texas Panhandle and far northwest South Plains.
Ahead of the thunderstorms, strong winds, gusting to 55 mph, will
occur immediately behind an outflow boundary. The outflow boundary
extended along a line extending from 11 miles south of Buffalo Lake
to 3 miles south of Lazbuddie to 6 miles northeast of Arch. Movement
was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Muleshoe, Dimmitt, Friona, Hart, Earth, Bovina, Farwell, Sudan,
Happy, Summerfield, Needmore, Easter, Lazbuddie, Progress, Oklahoma
Lane, Lariat, West Camp, Black, Rhea, and Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3475 10175 3454 10183 3406 10242 3385 10305
3471 10304 3475 10294
TIME...MOT...LOC 0101Z 333DEG 22KT 3472 10214 3435 10260 3419 10307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
23